An overdose on any substance can quickly lead to a dangerous medical crisis or even death. When every minute counts, you can ACT and potentially save a life – if you know what to do.
There are many different possible overdose symptoms, depending on the person and what they have taken.
If you think someone has overdosed, call 911 to get help from first responders quickly. Give your exact location and phone number to the operator. Explain exactly what’s going on. If you know, tell them what the person may have taken.
Did you know that you’re protected under Florida law when you help someone who might have overdosed?
The 911 Good Samaritan Law says that a person acting in good faith who seeks medical assistance for an alcohol- or drug-related overdose may not be arrested, charged, prosecuted, or penalized for simple drug possession.
After you’ve called 911, stay with the person until first responders arrive. While you are waiting, here’s what you can do to help:
When first responders arrive, tell them about any symptoms you have observed and (if you know) tell them what drugs the person took.
Don't give them coffee
Don't put them in a cold show or bath
Don't try to make them throw up
Don't try to wake them by slapping or hitting them
And don't assume someone else will help